Alert archive / Illinois / Winter Storm Warnings in 2016
Winter Storm Warning 3, NWS Paducah, KY
NWS Paducah, KY issued this winter storm warning at Feb 24, 2016, 3:48 AM CST for 4 counties in Illinois; Bollinger County, Cape Girardeau County, Perry County, Missouri. It was in force for 11 hr. 8 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Feb 24, 2016, 3:48 AM CST (09:48 UTC)
- Expired
- Feb 24, 2016, 2:53 PM CST
- In force
- 11 hr
- Issued by
- NWS Paducah, KY
Counties Franklin County, IL, Jackson County, IL, Jefferson County, IL, Perry County, IL, Bollinger County, MO, Cape Girardeau County, MO, Perry County, MO
The radar
The Paducah radar (KPAH), 101 km from the middle of the area, began a volume at 09:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 24, 10:00 AM CST | SNOW 3 | North Patton, MO | 3 INCHES OF SNOWFALL REPORTED IN THE COMMUNITY |
| Feb 24, 11:13 AM CST | SNOW 3 | Murphysboro, IL | 3 INCHES OF SNOWFALL REPORTED NEAR SHILOH HILL AREA |
| Feb 24, 11:57 AM CST | SNOW 7 | Perryville, MO | 7 INCH SNOWFALL MEASURED IN THE COMMUNITY. WINDS 25 TO 30 WITH GUSTS TO 40 MPH. 90 PERCENT OF COMMUNITY WITHOUT POWER. |
| Feb 24, 12:15 PM CST | SNOW 1 | Ese De Soto, IL | ONE INCH OF SNOWFALL REPORTED |
| Feb 24, 12:17 PM CST | SNOW 2.2 | Mount Vernon, IL | |
| Feb 24, 12:18 PM CST | SNOW 3.8 | Murphysboro, IL | NEARLY 4 INCHES OF SNOWFALL REPORTED IN SHILOH HILL. |
| Feb 24, 1:00 PM CST | SNOW 4 | Pinckneyville, IL | 4 INCHES OF SNOWFALL REPORTED. VERY WINDY CONDITIONS. |
| Feb 24, 1:10 PM CST | SNOW 3.5 | Dix, IL | 3,000 CUSTOMERS WITHOUT POWER DUE TO HIGH WINDS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 9.8 hours before the alert went out and 272 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1596 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
901 WWUS43 KPAH 240948 WSWPAH URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PADUCAH KY 348 AM CST WED FEB 24 2016 ILZ075-080-081-084-MOZ076-086-087-241800- /O.UPG.KPAH.WW.Y.0008.000000T0000Z-160225T0000Z/ /O.NEW.KPAH.WS.W.0003.160224T0948Z-160225T0000Z/ JEFFERSON-PERRY IL-FRANKLIN-JACKSON-PERRY MO-BOLLINGER- CAPE GIRARDEAU- INCLUDING THE CITIES OF...MOUNT VERNON...PINCKNEYVILLE... WEST FRANKFORT...CARBONDALE...PERRYVILLE...MARBLE HILL... CAPE GIRARDEAU 348 AM CST WED FEB 24 2016 ...WINTER STORM WARNING IN EFFECT UNTIL 6 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A WINTER STORM WARNING...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. THIS WINTER STORM WARNING INCLUDES THOSE LOCATIONS ALONG AND NORTHWEST OF A LINE FROM MOUNT VERNON ILLINOIS...THROUGH CARBONDALE...TO CAPE GIRARDEAU MISSOURI. * THE TRANSITION FROM RAIN TO WET SNOW WILL CONTINUE TO SPREAD SOUTHEAST ACROSS THE WARNING AREA EARLY THIS MORNING. A FEW HOURS OF MODERATE TO HEAVY SNOW ARE LIKELY THIS MORNING. TEMPERATURES WILL BE ABOVE FREEZING AT THE SURFACE...WHICH WILL LIMIT ACCUMULATION ON ROAD SURFACES INITIALLY. HOWEVER...SLUSHY ACCUMULATIONS WILL DEVELOP ON ROADS AS THE SNOW BECOMES HEAVY. THE SNOW WILL DIMINISH THIS AFTERNOON. * TOTAL ACCUMULATIONS FROM 3 TO 6 INCHES ARE EXPECTED IN MUCH OF THE WARNING AREA. THE GREATEST AMOUNTS ARE EXPECTED IN THE HILLY TERRAIN NORTH AND WEST OF CAPE GIRARDEAU. * SNOWFALL RATES WILL BE LOCALLY HEAVY THIS MORNING...POSSIBLY AROUND AN INCH PER HOUR. VISIBILITY WILL BE LOCALLY REDUCED TO ONE-HALF MILE OR LESS. THE COMBINATION OF POOR VISIBILITY...SLUSHY ROADS...AND STRONG WIND GUSTS UP TO 45 MPH WILL CREATE DANGEROUS TRAVEL CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ ILZ076>078-082-083-085-086-088-089-092-093-MOZ100-107>112-114- 241800- /O.CON.KPAH.WW.Y.0008.000000T0000Z-160225T0000Z/ WAYNE IL-EDWARDS-WABASH-HAMILTON-WHITE-WILLIAMSON-SALINE-UNION IL- JOHNSON-ALEXANDER-PULASKI-WAYNE MO-CARTER-RIPLEY-BUTLER-STODDARD- SCOTT-MISSISSIPPI-NEW MADRID- INCLUDING THE CITIES OF...FAIRFIELD...ALBION...MOUNT CARMEL... MCLEANSBORO...CARMI...HERRIN...HARRISBURG...JONESBORO...VIENNA... CAIRO...MOUND CITY...PIEDMONT...VAN BUREN...DONIPHAN... POPLAR BLUFF...BLOOMFIELD...SIKESTON...CHARLESTON...NEW MADRID 348 AM CST WED FEB 24 2016 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. THIS WINTER WEATHER ADVISORY INCLUDES PARTS OF SOUTHERN ILLINOIS AND SOUTHEAST MISSOURI...INCLUDING THE CITIES OF POPLAR BLUFF...SIKESTON...HARRISBURG...AND MOUNT CARMEL. * RAIN WILL TRANSITION OVER TO WET SNOW THIS MORNING. PERIODS OF WET SNOW WILL CONTINUE THROUGH MUCH OF THE DAY. * 1 TO 4 INCHES CAN BE EXPECTED TODAY. MUCH OF THE ACCUMULATION WILL BE LIMITED TO GRASSY AREAS...SINCE PAVEMENT TEMPERATURES ARE ABOVE FREEZING. HOWEVER...OCCASIONAL BURSTS OF HEAVIER SNOW WILL PRODUCE A SLUSHY COATING ON ROADWAYS. * THE COMBINATION OF STRONG WIND GUSTS TO 45 MPH...LOCALLY POOR VISIBILITY...AND SLIPPERY ROADS WILL RESULT IN HAZARDOUS TRAVEL CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
3 follow-up statements
342 WWUS43 KPAH 241700 WSWPAH URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PADUCAH KY 1100 AM CST WED FEB 24 2016 MOZ100-107>112-114-241800- /O.CAN.KPAH.WW.Y.0008.000000T0000Z-160225T0000Z/ WAYNE MO-CARTER-RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI- NEW MADRID- INCLUDING THE CITIES OF...PIEDMONT...VAN BUREN...DONIPHAN... POPLAR BLUFF...BLOOMFIELD...SIKESTON...CHARLESTON...NEW MADRID 1100 AM CST WED FEB 24 2016 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PADUCAH HAS CANCELLED THE WINTER WEATHER ADVISORY. MOST OF THE SIGNIFICANT PRECIPITATION HAS NOW MOVED OFF TO THE EAST...AND SURFACE TEMPERATURES ARE EXPECTED TO REMAIN WELL ABOVE FREEZING. $$ ILZ075-080-081-084-MOZ076-086-087-250000- /O.CON.KPAH.WS.W.0003.000000T0000Z-160225T0000Z/ JEFFERSON-PERRY IL-FRANKLIN-JACKSON-PERRY MO-BOLLINGER- CAPE GIRARDEAU- INCLUDING THE CITIES OF...MOUNT VERNON...PINCKNEYVILLE... WEST FRANKFORT...CARBONDALE...PERRYVILLE...MARBLE HILL... CAPE GIRARDEAU 1100 AM CST WED FEB 24 2016 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. THIS WINTER STORM WARNING INCLUDES THOSE LOCATIONS ALONG AND NORTHWEST OF A LINE FROM MOUNT VERNON ILLINOIS...THROUGH CARBONDALE...TO CAPE GIRARDEAU MISSOURI. * THE TRANSITION FROM RAIN TO WET SNOW WILL CONTINUE TO SPREAD SOUTHEAST ACROSS THE WARNING AREA EARLY THIS MORNING. A FEW HOURS OF MODERATE TO HEAVY SNOW ARE LIKELY THIS MORNING. TEMPERATURES WILL BE ABOVE FREEZING AT THE SURFACE...WHICH WILL LIMIT ACCUMULATION ON ROAD SURFACES INITIALLY. HOWEVER... SLUSHY ACCUMULATIONS WILL DEVELOP ON ROADS AS THE SNOW BECOMES HEAVY. THE SNOW WILL DIMINISH THIS AFTERNOON. * TOTAL ACCUMULATIONS FROM 2 TO 4 INCHES ARE EXPECTED IN MUCH OF THE WARNING AREA. LOCAL AREAS MAY SEE CLOSER TO 5 INCHES. THE GREATEST AMOUNTS ARE EXPECTED IN THE HILLY TERRAIN NORTH AND WEST OF CAPE GIRARDEAU. * SNOWFALL RATES WILL COULD BE LOCALLY HEAVY THIS MORNING... POSSIBLY UP TO AN INCH PER HOUR. VISIBILITY WILL BE LOCALLY REDUCED TO A HALF MILE OR LESS. THE COMBINATION OF POOR VISIBILITY... SLUSHY ROADS...AND STRONG WIND GUSTS UP TO 45 MPH WILL CREATE HAZARDOUS TRAVEL CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ ILZ076>078-082-083-085-086-088-089-092-093-250000- /O.CON.KPAH.WW.Y.0008.000000T0000Z-160225T0000Z/ WAYNE IL-EDWARDS-WABASH-HAMILTON-WHITE-WILLIAMSON-SALINE-UNION IL- JOHNSON-ALEXANDER-PULASKI- INCLUDING THE CITIES OF...FAIRFIELD...ALBION...MOUNT CARMEL... MCLEANSBORO...CARMI...HERRIN...HARRISBURG...JONESBORO...VIENNA... CAIRO...MOUND CITY 1100 AM CST WED FEB 24 2016 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. THIS WINTER WEATHER ADVISORY INCLUDES PARTS OF SOUTHERN ILLINOIS AND SOUTHEAST MISSOURI...INCLUDING THE CITIES OF POPLAR BLUFF... SIKESTON...HARRISBURG...AND MOUNT CARMEL. * RAIN WILL TRANSITION OVER TO WET SNOW THIS MORNING. PERIODS OF WET SNOW WILL CONTINUE THROUGH MUCH OF THE DAY. * 1 TO 4 INCHES CAN BE EXPECTED TODAY. MUCH OF THE ACCUMULATION WILL BE LIMITED TO GRASSY AREAS...SINCE PAVEMENT AND AIR TEMPERATURES WILL STAY ABOVE FREEZING. HOWEVER...OCCASIONAL BURSTS OF HEAVIER SNOW WILL PRODUCE A SLUSHY COATING ON ROADWAYS. * THE COMBINATION OF STRONG WIND GUSTS TO 45 MPH...LOCALLY POOR VISIBILITY...AND SLIPPERY ROADS WILL RESULT IN LOCALLY HAZARDOUS TRAVEL CONDITIONS AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
525 WWUS43 KPAH 241856 WSWPAH URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PADUCAH KY 1256 PM CST WED FEB 24 2016 DEFAULT OVERVIEW SECTION ILZ080-084-MOZ076-086-087-242000- /O.CAN.KPAH.WS.W.0003.000000T0000Z-160225T0000Z/ PERRY IL-JACKSON-PERRY MO-BOLLINGER-CAPE GIRARDEAU- INCLUDING THE CITIES OF...PINCKNEYVILLE...CARBONDALE... PERRYVILLE...MARBLE HILL...CAPE GIRARDEAU 1256 PM CST WED FEB 24 2016 ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PADUCAH HAS CANCELLED THE WINTER STORM WARNING. THE HEAVY SNOWS HAVE NOW LIFTED NORTHEAST OF THE REGION. HOWEVER...SOME UNPLOWED ROADWAYS MAY REMAIN SLICK AS TEMPERATURES HOVER JUST ABOVE FREEZING. $$ ILZ088-089-092-093-242000- /O.CAN.KPAH.WW.Y.0008.000000T0000Z-160225T0000Z/ UNION IL-JOHNSON-ALEXANDER-PULASKI- INCLUDING THE CITIES OF...JONESBORO...VIENNA...CAIRO...MOUND CITY 1256 PM CST WED FEB 24 2016 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PADUCAH HAS CANCELLED THE WINTER WEATHER ADVISORY. THOUGH SOME LIGHT SNOW OR FLURRIES WILL BE POSSIBLE...ANY IMPACTS WILL BE MINIMAL. $$ ILZ075-081-250000- /O.CON.KPAH.WS.W.0003.000000T0000Z-160225T0000Z/ JEFFERSON-FRANKLIN- INCLUDING THE CITIES OF...MOUNT VERNON...WEST FRANKFORT 1256 PM CST WED FEB 24 2016 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. THIS WINTER STORM WARNING INCLUDES THOSE LOCATIONS ALONG AND NORTHWEST OF A LINE FROM MOUNT VERNON ILLINOIS...THROUGH CARBONDALE...TO CAPE GIRARDEAU MISSOURI. * OCCASIONAL SNOW WILL TAPER OFF DURING THE AFTERNOON * TOTAL ACCUMULATIONS FROM 3 TO 4 INCHES ARE EXPECTED IN MUCH OF THE WARNING AREA....WITH LOCALLY HIGHER AMOUNTS POSSIBLE. * THE COMBINATION OF POOR VISIBILITY... SLUSHY ROADS...AND STRONG WIND GUSTS UP TO 45 MPH WILL CREATE HAZARDOUS TRAVEL CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ ILZ076>078-082-083-085-086-250000- /O.CON.KPAH.WW.Y.0008.000000T0000Z-160225T0000Z/ WAYNE IL-EDWARDS-WABASH-HAMILTON-WHITE-WILLIAMSON-SALINE- INCLUDING THE CITIES OF...FAIRFIELD...ALBION...MOUNT CARMEL... MCLEANSBORO...CARMI...HERRIN...HARRISBURG 1256 PM CST WED FEB 24 2016 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. * PERIODS OF WET SNOW WILL BEGIN TO DIMINISH THIS AFTERNOON. * A SLUSHY INCH OR TWO WILL BE POSSIBLE. MUCH OF THE ACCUMULATION WILL BE LIMITED TO GRASSY AREAS...SINCE PAVEMENT AND AIR TEMPERATURES WILL STAY ABOVE FREEZING. HOWEVER...AN OCCASIONAL BURST OF HEAVIER SNOW COULD PRODUCE A SLUSHY COATING ON ROADWAYS FOR BRIEF TIME PERIODS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ MEFFERT
256 WWUS43 KPAH 242053 WSWPAH URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PADUCAH KY 253 PM CST WED FEB 24 2016 ILZ075-081-242200- /O.CAN.KPAH.WS.W.0003.000000T0000Z-160225T0000Z/ JEFFERSON-FRANKLIN- INCLUDING THE CITIES OF...MOUNT VERNON...WEST FRANKFORT 253 PM CST WED FEB 24 2016 ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PADUCAH HAS CANCELLED THE WINTER STORM WARNING. THOUGH AREAS OF LIGHT SNOW WILL STILL BE POSSIBLE LATE THIS AFTERNOON...THE BIGGER IMPACTING SNOWS HAVE NOW LIFTED NORTHEAST OF THE REGION. SOME UNTREATED AND UNPLOWED SECONDARY ROADWAYS MAY STILL BE SLICK LATE TODAY INTO THE EARLY EVENING...AND SCATTERED SLICK SPOTS CANNOT BE RULED OUT ON SOME BRIDGES AND OVERPASSES. $$ ILZ076>078-082-083-085-086-250000- /O.CON.KPAH.WW.Y.0008.000000T0000Z-160225T0000Z/ WAYNE IL-EDWARDS-WABASH-HAMILTON-WHITE-WILLIAMSON-SALINE- INCLUDING THE CITIES OF...FAIRFIELD...ALBION...MOUNT CARMEL... MCLEANSBORO...CARMI...HERRIN...HARRISBURG 253 PM CST WED FEB 24 2016 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. * PERIODS OF WET SNOW WILL DIMINISH LATE THIS AFTERNOON. * SCATTERED SLICK SPOTS WILL STILL BE POSSIBLE...ESPECIALLY ON ELEVATED ROADWAYS...AS THE SUN LOWERS AND TEMPERATURES EASE BACK CLOSER TO THE FREEZING MARK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ MEFFERT
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this winter storm warning went out at Feb 24, 3:20 AM CST, 28 minutes earlier.
Area forecast discussion, Feb 24, 3:20 AM CST, 28 minutes before
AREA FORECAST DISCUSSION
National Weather Service Paducah KY
320 AM CST WED FEB 24 2016
.SHORT TERM...(Today through Friday night)
Issued at 320 AM CST WED FEB 24 2016
The main concern remains the potent storm system over our region
this morning. This system contains a variety of potential hazards,
including heavy snow, strong winds, heavy rain, and thunder. The
heavy rain and thunder appear to be the least significant at this
time. The main focus of this forecast package is on the winter
weather and strong wind potential.
As of 08z, the surface low was deepening rather rapidly along the
Tennessee/Kentucky border near khop. RAP model data indicated the
central pressure fell about 10 mb between 00z and 08z. A strong
northerly low-level jet exists on the northwest side of the low.
Winds aloft are forecast near 50 knots at 1000 feet agl over se
Missouri this morning. There have been a few reports of 40 knot
gusts in southeast MO overnight, including the kpof asos site.
Model guidance indicates these strong wind fields will expand
northeast across southern IL this morning. Although winds aloft
will begin to weaken as they spread east this afternoon, lapse
rates will steepen in the cold advection pattern. Due to more
efficient momentum transfer/mixing, the Wind Advisory may need to
be expanded further east across KY and into southwest IN today.
Widespread moderate rain overnight has begun to change to snow in
the hilly terrain of se Missouri. Around 08z, snow was reported
north and west of kpof in Wayne and nw Butler Counties. At the
same time, a mid-level dry slot has begun to work north across the
Bootheel of Missouri. It appears the dry slot will move north-
northeast in tandem with the strong mid-level low. A band of
moderate to heavy precip has been organizing on the northwest side
of the dry slot. The potential for a band of heavy snowfall exists
under this deformation band. Mesoscale discussion 136 from the SPC
contains the details on this heavy snow threat.
A Winter Storm Warning will be issued for small parts of se
Missouri and srn Illinois, where the deformation zone is expected
to slowly organize through mid-morning. This area is generally
along and northwest of a line from kcgi to kmvn. Hilly terrain in
this area will provide a little extra orographic lift, along with
colder temps at higher elevations. Although surface and pavement
temps will be at or above freezing, snowfall rates around an inch
per hour for several hours should overcome the ground warmth. The
Winter Weather Advisory will continue for the rest of southeast
MO and southern IL, where some bursts of snow are possible in the
more unstable air within the dry slot. One last sidenote, the
Winter Storm Warning will replace the Wind Advisory, since the
wind hazard is covered by the warning.
The main area of precip will exit our region by early this
afternoon, but areas of lighter precip will continue to wrap
south-southeastward around the departing occluded low through
tonight. Most of this wrap-around precip will be along and east of
the Mississippi River, and mainly in the form of snow. However,
surface temps are forecast to remain above freezing for most of
the night. Any additional snow amounts are forecast to be less
than one-half inch and mainly in southwest IN and the Pennyrile
region. Therefore, the winter headlines will not be extended into
the night with this forecast package.
There may be some lingering light snow showers in the EVV area
and Pennyrile region of west KY on Thursday. Otherwise, relatively
quiet weather is expected Thursday into Friday as surface high
pressure builds east across our region. Forecast highs will be
lowered a notch for Thursday based on anticipated snow cover in
some areas. In addition, forecast 850 mb temps of minus 10 do not
support highs in the 40s, especially with the anticipated cloud
cover. With increasing sun and moderating 850 mb temps on Friday,
highs will be in the 40s.
.LONG TERM...(Saturday through Tuesday)
Issued at 320 AM CST WED FEB 24 2016
Above average confidence in the long term.
High pressure at the surface and weak ridging aloft should keep the
region dry through Sunday. With the approach and passage of a
frontal system Sunday night, precipitation chances will be small
due to a lack of moisture.
High pressure in the wake of the front will keep the region dry
through at least Monday, and maybe even Monday night. Models not in
good agreement regarding the results of a cold front dropping
southward out of the northern plains Monday into Monday evening. The
GFS brings the front across our CWA dry while the ECMWF brings the
front into our CWA, then stalls it out E-W. After midnight Monday
night the ECMWF brings a swath of QPF quickly eastward along the
boundary across our CWA while the GFS continues to be dry. With so
much disparity, decided to keep it dry Monday night.
Models show the aforementioned frontal boundary lifting back to the
north as a warm front on Tuesday. Again the GFS remains dry with the
fropa while the ECMWF cranks out precipitation for basically the
entire area. Decided to split the difference in this period and go
with small pops.
Temperatures will remain above normal through the long term period,
and thankfully any precipitation that falls should be of the liquid
variety.
&&
.AVIATION...
Issued at 1148 PM CST TUE FEB 23 2016
Expect MVFR and IFR cigs/vsbys through the period with perhaps
some LIFR cigs as a strong storm system and its associated
precipitation impact the Quad State area. Conditions will
deteriorate this morning as northerly winds gradually increase and
become gusty. Rain will transition to snow from west to east,
starting in SE MO in the morning and finally changing near KOWB
and KEVV by the evening. Snow and sustained winds AOA 15 kts will
continue until Wednesday night when the system exits to the east.
&&
.PAH Watches/Warnings/Advisories...
IL...Winter Weather Advisory until 6 PM CST this evening for
ILZ075>078-080>086-088-089-092-093.
Wind Advisory until 6 PM CST this evening for ILZ076>078-082-083-
085>094.
Winter Storm Warning until 6 PM CST this evening for ILZ075-080-
081-084.
MO...Winter Weather Advisory until 6 PM CST this evening for MOZ076-
086-087-100-107>112-114.
Wind Advisory until 6 PM CST this evening for MOZ100-107>112-114.
Winter Storm Warning until 6 PM CST this evening for MOZ076-086-
087.
IN...NONE.
KY...Wind Advisory until 6 PM CST this evening for KYZ001>006.
&&
SHORT TERM...MY
LONG TERM...JP
AVIATION...BP2Hazardous weather outlook, Feb 23, 4:28 PM CST, 11 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 428 PM CST TUE FEB 23 2016 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-242230- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 428 PM CST TUE FEB 23 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TONIGHT LOCALLY HEAVY RAINFALL IS LIKELY TONIGHT...WITH AROUND 2 INCHES EXPECTED IN A SWATH FROM FAR SOUTHEAST MISSOURI NORTHEAST THROUGH THE OHIO RIVER VALLEY NORTHEAST WINDS WILL BE PICKING UP OVERNIGHT. WINDS MAY GUST UP INTO THE 35 TO 45 MPH RANGE AT TIMES OVER MUCH OF SOUTHEAST MISSOURI...SOUTHERN ILLINOIS AND THE WESTERN TIP OF KENTUCKY...WHERE A WIND ADVISORY HAS BEEN ISSUED. MINOR SNOW ACCUMULATIONS ARE POSSIBLE LATE TONIGHT MAINLY NORTH AND WEST OF A LINE FROM PERRYVILLE TO GREENVILLE TO VAN BUREN MISSOURI. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SNOW ACCUMULATIONS ARE POSSIBLE WEDNESDAY OVER WESTERN AND NORTHERN PARTS OF THE OUTLOOK AREA...ESPECIALLY ON GRASSY SURFACES. AREAS WITH THE GREATEST ACCUMULATION POTENTIAL ARE EXPECTED TO BE GENERALLY WEST OF A LINE FROM MOUNT CARMEL ILLINOIS TO NEW MADRID MISSOURI...WHERE A WINTER WEATHER ADVISORY IS IN EFFECT. PLEASE SEE THE ADVISORY PRODUCT FOR MORE INFORMATION. IN ADDITION...NORTH TO NORTHWEST WINDS MAY GUST UP INTO THE 40 TO 50 MPH RANGE AT TIMES WEDNESDAY OVER MUCH OF SOUTHEAST MISSOURI...SOUTHERN ILLINOIS AND THE WESTERN TIP OF KENTUCKY....WHERE A WIND ADVISORY WILL REMAIN IN EFFECT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 24, 8:47 AM CST | River Flood Warning | PAH | Gallatin, Wayne, White | 11 days |
| Feb 24, 8:51 AM CST | River Flood Warning | PAH | Wayne, White | 34 hr |
| Feb 24, 9:18 AM CST | River Flood Warning | PAH | Gallatin, Wabash, White | 50 hr |
| Feb 24, 11:33 AM CST | River Flood Warning | PAH | Gallatin, Hardin | 11 days |
Nearby
Winter Storm Warnings in Illinois, 2016Winter Storm Warnings in Missouri, 2016Every winter storm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.